Alert archive / Florida / Red Flag Warnings in 2006
Red Flag Warning 122, NWS Tallahassee, FL
NWS Tallahassee, FL issued this red flag warning at Nov 17, 2006, 1:08 PM CST for 16 counties in Florida. It took effect at Nov 18, 2006, 11:00 AM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 17, 2006, 1:08 PM CST (19:08 UTC)
- In effect from
- Nov 18, 2006, 11:00 AM CST
- Expired
- Nov 18, 2006, 5:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Tallahassee, FL
Counties Bay County, FL, Calhoun County, FL, Dixie County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL
The radar
The Tallahassee radar (KTLH), 32 km from the middle of the area, began a volume at 19:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.1 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 836 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTAE 171908 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 208 PM EST FRI NOV 17 2006 ...RED FLAG WARNING IN EFFECT FROM 12 PM EST /11 AM CST/ TO 6 PM EST /5 PM CST/ SATURDAY FOR ALL OF THE EASTERN FLORIDA PANHANDLE AND FLORIDA BIG BEND DUE TO EXPECTED LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT... .HIGH PRESSURE WILL CONTINUE TO INFLUENCE THE REGION THROUGH THE DAY ON SATURDAY. LIGHT NORTH TO NORTHWEST FLOW ON THE EAST SIDE OF THIS HIGH WILL CONTINUE TO ADVECT LOW LEVEL DRY AIR INTO THE REGION. TEMPERATURES ON SATURDAY AFTERNOON WILL REBOUND BACK INTO THE MIDDLE AND UPPER 60S ACROSS THE EASTERN FLORIDA PANHANDLE AND BIG BEND REGIONS. THESE TEMPERATURES ARE EXPECTED TO COMBINE WITH THE LOW DEWPOINTS TO PRODUCE LONG DURATIONS OF RELATIVE HUMIDITY VALUES AT OR BELOW 35 PERCENT. FLZ007-009>019-026>029-034-180315- /O.UPG.KTAE.FW.A.0099.061118T1700Z-061118T2300Z/ /O.NEW.KTAE.FW.W.0122.061118T1700Z-061118T2300Z/ INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN- GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE- DIXIE- 108 PM CST FRI NOV 17 2006 /208 PM EST FRI NOV 17 2006/ ...RED FLAG WARNING IN EFFECT FROM 12 PM EST /11 AM CST/ TO 6 PM EST /5 PM CST/ SATURDAY FOR ALL OF THE EASTERN FLORIDA PANHANDLE AND FLORIDA BIG BEND DUE TO EXPECTED LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM EST /11 AM CST/ TO 6 PM EST /5 PM CST/ SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE COMBINATION OF WIND AND LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. $$ 14-MROCZKA
2 follow-up statements
000 WWUS82 KTAE 180253 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 953 PM EST FRI NOV 17 2006 ...RED FLAG WARNING IN EFFECT FROM 12 PM EST /11 AM CST/ TO 6 PM EST /5 PM CST/ SATURDAY FOR ALL OF THE EASTERN FLORIDA PANHANDLE AND FLORIDA BIG BEND DUE TO EXPECTED LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT... .HIGH PRESSURE WILL CONTINUE TO INFLUENCE THE REGION THROUGH THE DAY ON SATURDAY. LIGHT NORTH TO NORTHWEST FLOW ON THE EAST SIDE OF THIS HIGH WILL CONTINUE TO ADVECT LOW LEVEL DRY AIR INTO THE REGION. TEMPERATURES ON SATURDAY AFTERNOON WILL REBOUND BACK INTO THE MIDDLE AND UPPER 60S ACROSS THE EASTERN FLORIDA PANHANDLE AND BIG BEND REGIONS. THESE TEMPERATURES ARE EXPECTED TO COMBINE WITH THE LOW DEWPOINTS TO PRODUCE LONG DURATIONS OF RELATIVE HUMIDITY VALUES AT OR BELOW 35 PERCENT. FLZ007-009>019-026>029-034-181130- /O.CON.KTAE.FW.W.0122.061118T1700Z-061118T2300Z/ INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN- GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE- DIXIE- 853 PM CST FRI NOV 17 2006 /953 PM EST FRI NOV 17 2006/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM EST /11 AM CST/ TO 6 PM EST /5 PM CST/ SATURDAY... A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM EST /11 AM CST/ TO 6 PM EST /5 PM CST/ SATURDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE COMBINATION OF WIND AND LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. $$ MROCZKA/FOURNIER
000 WWUS82 KTAE 180944 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 444 AM EST SAT NOV 18 2006 ...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM EST /11 AM CST/ TO 6 PM EST /5 PM CST/ TODAY FOR ALL OF THE EASTERN FLORIDA PANHANDLE AND FLORIDA BIG BEND DUE TO EXPECTED LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT... .A WEAK AREA OF HIGH PRESSURE WILL REMAIN IN CONTROL OF THE WEATHER TODAY. LIGHT NORTH TO NORTHWEST FLOW ON THE EAST SIDE OF THIS HIGH WILL CONTINUE TO ADVECT LOW LEVEL DRY AIR INTO THE REGION. TEMPERATURES ON SATURDAY AFTERNOON WILL REBOUND BACK INTO THE MIDDLE AND UPPER 60S ACROSS THE EASTERN FLORIDA PANHANDLE AND FLORIDA BIG BEND. THESE TEMPERATURES ARE EXPECTED TO COMBINE WITH THE LOW DEWPOINTS TO PRODUCE LONG DURATIONS OF RELATIVE HUMIDITY VALUES BELOW 35 PERCENT. FLZ007-009>019-026>029-034-182300- /O.CON.KTAE.FW.W.0122.061118T1700Z-061118T2300Z/ INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN- GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE- DIXIE- 344 AM CST SAT NOV 18 2006 /444 AM EST SAT NOV 18 2006/ ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON EST /11 AM CST/ TODAY TO 6 PM EST /5 PM CST/ THIS AFTERNOON DUE TO LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CONTINUED THE RED FLAG WARNING THAT IS IN EFFECT FROM NOON EST /11 AM CST/ TODAY TO 6 PM EST /5 PM CST/ THIS AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. $$ 38-GODSEY
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Nov 17, 11:30 AM CST, 1 hour 38 minutes earlier.
Area forecast discussion, Nov 17, 11:30 AM CST, 1 hour 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 1230 PM EST FRI NOV 17 2006 .SYNOPSIS...THE LOW CLOUD DECK OVER SW AND SC GEORGIA CONTINUES TO GRADUALLY DISSIPATE EARLY THIS AFTERNOON...AS THE REMAINDER OF THE CWA IS ENJOYING PLENTIFUL SUNSHINE WITH QUITE COOL TEMPERATURES. OVER THE COASTAL WATERS...WINDS HAVE BECOME MORE N-NE AND CONTINUE TO DIMINISH AS THE SFC RIDGE BUILDS IN FROM THE W. && .SHORT TERM...THE SFC RIDGE OVER THE CWA WILL GRADUALLY DISSIPATE DURING THE NEXT 24 HRS...AS A WEAK AND DRY COLD FRONT APPROACHES FROM THE NW ON SAT. NIGHT AND SUN. BEHIND THIS FRONT...A VERY STRONG AND COLD CANADIAN RIDGE WILL DIVE SOUTHWARD TO THE CENTRAL GULF COAST...BUT WILL INITIALLY NOT MAKE TOO MUCH PROGRESS FURTHER E...AS A VERY STEEP UPPER LEVEL TROF DIGS IN ACROSS THE SE. HOW FAR EASTWARD THIS RIDGE DOES GET WILL DETERMINE HOW MUCH OF AND HOW QUICKLY THE COLDEST AIR OF THE SEASON REACHES OUR CWA. IN THE NEAR TERM...NO FROSTS OR FREEZES ARE EXPECTED...BUT THIS COULD CHANGE BY MON OR TUE MORNING. ALSO...MAY SEE SOME PATCHY FOG OVER PORTIONS OF THE INTERIOR TONIGHT...AS WE WILL RADIATE WELL DIRECTLY UNDER THE SFC HIGH. && .LONG TERM... THE PERIOD WILL START OUT COLD AND DRY...FOR THE MOST PART. THE GFS CONTINUES TO SHOW A SHARP SHORT WAVE DROPPING ACROSS THE SE ON MON WITH A LOW CUTTING OFF ON MON NIGHT OVER OR NEAR THE FL BIG BEND. IT IS VERY INTERESTING TO NOTE THAT THE ECMWF SHOWS A VERY SIMILAR PATTERN, EXCEPT THAT THE THE UPPER LOW IS A GOOD 10 DM DEEPER IN THE GFS THAN IN THE ECMWF. SINCE THE LOW IS ALREADY ANOMALOUSLY FAR S FOR THIS TIME OF YEAR, WE WONT BITE OFF ON THE DEPTH OF THE GFS AT THIS TIME. STILL, THERE APPEARS TO BE TOO MUCH DYNAMICS TO IGNORE POPS ENTIRELY. LOWER LEVELS WILL BE QUITE DRY, SO WE WILL FORECAST SPRINKLES AT THIS TIME FOR MON AFTERNOON AND EVENING. FORCING FOR PRECIP SHOULD SLIP SE OF THE AREA BEFORE TEMPS GET TOO COLD FOR ANYTHING BUT RAIN. TEMPS WILL BEGIN TO MODERATE AS THANKSGIVING APPROACHES AND WEATHER FOR THE HOLIDAY LOOKS GREAT AT THIS TIME. && .MARINE...THE NEXT 24-36 HRS WILL BE QUIET OVER THE COASTAL WATERS...BUT WINDS AND SEAS WILL BEGIN TO INCREASE ONCE AGAIN BY LATE IN THE WEEKEND AS A STRENGTHENING CANADIAN SFC RIDGE PLUNGES TOWARDS THE CENTRAL GULF COAST WHILE A LOW DEVELOPS OFF THE CAROLINA COAST. THIS WILL RESULT IN A POTENTIALLY VERY TIGHT GRADIENT ACROSS THE MARINE AREA WHICH COULD PRODUCE SCA CONDITIONS BY EARLY NEXT WEEK. && .AVIATION...MVFR CIGS STILL LINGERING AT ABY...BUT SHOULD SCATTER OUT OVER THE NEXT COUPLE HOURS. OTHERWISE...EXPECTING VFR CONDITIONS ACROSS THE AREA THIS AFTERNOON AND OVERNIGHT WITH WINDS GENERALLY NORTHWEST BETWEEN 5 AND 10 KTS THIS AFTERNOON. AS FOR EARLY MORNING VSBYS...GIVEN THAT DENSE FOG DEVELOPED TO OUR WEST LAST NIGHT AND THERE WERE BRIEF PERIODS OF MVFR VSBYS AT TLH AND DHN THIS MORNING...HAVE INCLUDED TEMPO GROUPS FOR MVFR VSBYS EVERYWHERE EXCEPT PFN. IFR CONDITIONS CANNOT BE RULED OUT...SPECIFICALLY AT KVLD WHICH IS ESPECIALLY PRONE TO FOG...BUT GIVEN THE UNCERTAINTY... DID NOT WANT TO FORECAST SUCH PESSIMISTIC CONDITIONS THIS FAR OUT. EXPECTING VFR CONDITIONS TO PREVAIL AGAIN TOMORROW WITH WINDS GENERALLY NORTHWEST AROUND 5 KTS. && .FIRE WEATHER...WILL UPGRADE THE CURRENT WATCH TO A RED FLAG WARNING FOR SAT AS 4-6 HR DURATIONS OF RH BELOW 35 PERCENT ARE EXPECTED. ON SUN...AFTN TEMPS SHOULD BE TOO COOL TO PRODUCE LOW RHS. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 36 67 36 63 / 0 0 0 10 PANAMA CITY 41 67 41 62 / 0 0 0 10 DOTHAN 38 66 38 58 / 0 0 0 10 ALBANY 37 66 37 61 / 0 0 0 10 VALDOSTA 37 67 36 64 / 0 0 0 10 CROSS CITY 35 68 36 65 / 0 0 0 10 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...RED FLAG WARNING ALL ZONES SAT AFTN. && AVIATION/FIRE WX...MROCZKA/MANNING PUBLIC/MARINE...GOULD LONG TERM...WOOL
Hazardous weather outlook, Nov 17, 4:53 AM CST, 8 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 553 AM EST FRI NOV 17 2006 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ750-755-770-775-181100- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL OUT TO 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM 20 TO 60 NM- 453 AM CST FRI NOV 17 2006 /553 AM EST FRI NOV 17 2006/ THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...NORTHWEST FLORIDA...SOUTH CENTRAL GEORGIA...SOUTHWEST GEORGIA AND THE NORTHEAST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT... NO SEVERE WEATHER IS EXPECTED AT THIS TIME. SEAS STILL WARRANT A SMALL CRAFT ADVISORY THIS MORNING. HOWEVER...THEY ARE ON THEIR WAY DOWN AND THE ADVISORY SHOULD BE DROPPED LATER THIS MORNING. MORE BENIGN CONDITIONS CAN BE FOUND ALREADY NEAR SHORE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO SEVERE WEATHER IS EXPECTED AT THIS TIME. IT WILL BE COLD DURING THIS PERIOD WITH A FREEZE POSSIBLE TUESDAY MORNING. OFFSHORE WINDS WILL BEGIN TO PICK UP AGAIN LATE SUNDAY AND COULD REMAIN ELEVATED AT CAUTION OR ADVISORY LEVELS FOR SEVERAL DAYS THROUGH AT LEAST WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE. 18-WOOL
Nearby
Red Flag Warnings in Florida, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.